Alert archive / Georgia / Red Flag Warnings in 2008

Red Flag Warning 115, NWS Tallahassee, FL

November 24, 200816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Nov 24, 2008, 1:34 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Nov 25, 2008, 4:19 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2008, 1:34 PM CST (19:34 UTC)
In effect from
Nov 25, 2008, 4:19 AM CST
Expired
Nov 25, 2008, 5:00 PM CST
In force
13 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 241934
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EST MON NOV 24 2008

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON FOR THE EASTERN
FLORIDA PANHANDLE AND BIG BEND FOR LOW RELATIVE HUMIDITY AND HIGH
DISPERSION VALUES...

.A COLD FRONT WILL USHER DRIER AIR INTO THE REGION TUESDAY. THE
COMBINATION OF DAYTIME HEATING AND THE DRY AIRMASS WILL DRIVE
RELATIVE HUMIDITY LEVELS BELOW CRITICAL LEVELS TUESDAY AFTERNOON.
HIGH DISPERSION VALUES ARE ALSO EXPECTED.

FLZ007>019-026>029-034-251245-
/O.UPG.KTAE.FW.A.0098.081125T1700Z-081125T2300Z/
/O.NEW.KTAE.FW.W.0115.081125T1700Z-081125T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
234 PM EST MON NOV 24 2008 /134 PM CST MON NOV 24 2008/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ TUESDAY. THE RELATIVE HUMIDITY WILL DROP BELOW 35
PERCENT BY LATE TUESDAY MORNING OR EARLY AFTERNOON...AND REMAIN
BELOW 35 PERCENT UNTIL AROUND SUNSET. STRONG WINDS AND ABUNDANT
SUNSHINE WILL COMBINE TO PRODUCE DISPERSION VALUES OF 75 OR
GREATER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE THE FIRE
GROWTH POTENTIAL.

$$

FOURNIER
3 follow-up statements
000 
WWUS82 KTAE 251019
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 AM EST TUE NOV 25 2008

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CDT/
TODAY TO 5 PM EST /4 PM CST/ THIS AFTERNOON FOR SOUTHEAST ALABAMA
AS WELL AS SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED
LONG DURATIONS RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...

...A RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6
PM EST /5 PM CST/ THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT COMBINING WITH 20 FOOT WIND SPEEDS ABOVE
15 MPH AND DISPERSION INDICES ABOVE 75...

...A FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.A VERY DRY AND COOL AIRMASS WILL MOVE INTO THE REGION TODAY IN
THE WAKE OF A COLD FRONT THAT PASSED THROUGH VERY EARLY THIS
MORNING. THIS DRY AIRMASS WILL LIKELY LEAD TO A PERIOD OF RED FLAG
CONDITIONS TODAY AS WELL AS WEDNESDAY AFTERNOON.

GAZ120>131-142>148-155>161-252300-
/O.NEW.KTAE.FW.A.0099.081126T1800Z-081126T2200Z/
/O.EXB.KTAE.FW.W.0115.081125T1800Z-081125T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
519 AM EST TUE NOV 25 2008

...A RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON...
...A FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-252200-
/O.EXB.KTAE.FW.W.0115.081125T1800Z-081125T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
419 AM CST TUE NOV 25 2008

...A RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

FLZ007>019-026>029-034-252300-
/O.NEW.KTAE.FW.A.0099.081126T1700Z-081126T2300Z/
/O.CON.KTAE.FW.W.0115.081125T1700Z-081125T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
519 AM EST TUE NOV 25 2008 /419 AM CST TUE NOV 25 2008/

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON...
...A FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED
FLAG WARNING FOR TODAY THAT IS IN EFFECT FROM NOON EST /11 AM CST/
TO 6 PM EST /5 PM CST/. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
WEDNESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

38-GODSEY
000 
WWUS82 KTAE 252000
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EST TUE NOV 25 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS
AFTERNOON FOR SOUTHEAST ALABAMA AS WELL AS SOUTHWEST AND SOUTH
CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
25 PERCENT...

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND
DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT
COMBINED WITH 20-FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION
INDICES ABOVE 75...

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON FOR THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON FOR
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.NORTHWEST TO NORTH WIND FLOW ACROSS AREA THROUGH WEDNESDAY WILL
MAINTAIN THE DRY AIR MASS. SOME INCREASE IN LOW LEVEL MOISTURE IS
FORECAST FOR THURSDAY.

GAZ120>131-142>148-155>161-252300-
/O.UPG.KTAE.FW.A.0099.081126T1800Z-081126T2200Z/
/O.NEW.KTAE.FW.W.0116.081126T1700Z-081126T2300Z/
/O.CON.KTAE.FW.W.0115.000000T0000Z-081125T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
300 PM EST TUE NOV 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007>019-026>029-034-252300-
/O.UPG.KTAE.FW.A.0099.081126T1700Z-081126T2300Z/
/O.NEW.KTAE.FW.W.0116.081126T1700Z-081126T2300Z/
/O.CON.KTAE.FW.W.0115.000000T0000Z-081125T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
300 PM EST TUE NOV 25 2008 /200 PM CST TUE NOV 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

ALZ065>069-252300-
/O.NEW.KTAE.FW.W.0116.081126T1700Z-081126T2300Z/
/O.CON.KTAE.FW.W.0115.000000T0000Z-081125T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
200 PM CST TUE NOV 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI
000 
WWUS82 KTAE 252303
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EST TUE NOV 25 2008

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON FOR THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON FOR
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.NORTHWEST TO NORTH WIND FLOW ACROSS AREA THROUGH WEDNESDAY WILL
MAINTAIN THE DRY AIR MASS. SOME INCREASE IN LOW LEVEL MOISTURE IS
FORECAST FOR THURSDAY.

FLZ007>019-026>029-034-261230-
/O.EXP.KTAE.FW.W.0115.000000T0000Z-081125T2300Z/
/O.CON.KTAE.FW.W.0116.081126T1700Z-081126T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
603 PM EST TUE NOV 25 2008 /503 PM CST TUE NOV 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
CST/ WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-261230-
/O.CON.KTAE.FW.W.0116.081126T1700Z-081126T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
603 PM EST TUE NOV 25 2008 /503 PM CST TUE NOV 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 24, 8:45 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Nov 24, 8:45 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST MON NOV 24 2008

.SYNOPSIS...
14Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING AN AMPLIFYING UPPER
LEVEL PATTERN ACROSS NORTH AMERICA THIS MORNING. MAIN FEATURE OF
NOTE IS A SHARPENING MID/UPPER LEVEL TROUGH ACROSS THE MID-SECTION
OF THE COUNTY/MS VALLEY. INITIAL SHORTWAVE ENERGY CURRENTLY DROPPING
INTO THE SOUTHERN PLAINS/MS VALLEY IS WELL DEFINED ON WV IMAGERY
WITH MARKED DRYING IN ITS WAKE EXPANDING ACROSS OK AND MO. ANOTHER
STRONG PIECE OF UPPER LEVEL ENERGY IS DIVING SOUTH OUT OF WESTERN
ONTARIO INTO THE GREAT LAKES. THESE TWO FEATURES WILL CONSOLIDATE
OVER THE NEXT 12-24 HOURS INTO AN ENERGETIC UPPER LEVEL DISTURBANCE
OVER THE GREAT LAKES AND SOUTHWARD TO THE TENNESSEE VALLEY. ON
EITHER SIDE OF THIS TROUGH WE FIND LONGWAVE RIDING ALONG BOTH THE
EAST AND WEST COASTS. SOUTHERN STREAM MOISTURE FEED IS ALSO SEEN
MOVING NORTHEAST ACROSS MEXICO INTO THE SOUTHERN MS VALLEY. LARGE
SCALE LIFT ASSOCIATED WITH MID-LEVEL HEIGHT FALLS IS COMBINING WITH
THIS UPPER LEVEL MOISTURE AND VIGOROUS WWA IN THE LOWER LEVELS TO
PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS FROM EASTERN TEXAS TO
THE TENNESSEE AND OHIO VALLEYS.

IN THE LOWER LEVELS...SURFACE RIDGING FROM THE CAROLINA COAST
SOUTHWARD INTO NORTHERN FLORIDA WILL CONTINUE TO WEAKEN AND SLIDE
EAST THROUGH THE DAY IN RESPONSE TO THE DEVELOPING SYSTEM TO OUR
NORTHWEST AND ASSOCIATED APPROACH OF A COLD FRONT. THIS FRONT IS
CURRENTLY LOCATED FROM THE OHIO VALLEY SOUTHWARD INTO THE WESTERN
TENNESSEE VALLEY AND INTO THE SOUTHERN MS VALLEY.

AS THE UPPER LEVEL TROUGH AND SURFACE COLD FRONT CONTINUE TO
APPROACH THROUGH THE DAY WILL EXPECT THE CLOUDS ALREADY IN PLACE
ACROSS THE NORTHWEST HALF OF THE FORECAST AREA TO CONTINUE TO EXPAND
EASTWARD. HOWEVER THIS MAY BE A SLOWER PROCESS THE FURTHER EAST ONE
GETS AND STILL EXPECT TO SEE A GOOD DEAL OF SUN WELL INTO THE
AFTERNOON OVER THE SOUTHEASTERN BIG BEND FROM PERRY TO CROSS CITY.
VERY GOOD AGREEMENT AMONG THE MODEL SUITES AS TO THE EVOLUTION OF
THIS FRONT AND THE UPPER LEVEL DYNAMICS THIS EVENING INTO EARLY
TUESDAY MORNING. 850MB THETA-E RIDGE AND ASSOCIATED FORCED ASCENT
DOES NOT ARRIVE ACROSS THE FLORIDA PANHANDLE/SOUTHEAST ALABAMA UNTIL
LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH A STRAY SHOWER
CAN NOT BE RULED OUT OVER THIS AREA DURING THE EARLY AND MIDDLE
AFTERNOON HOURS...THE BULK OF THE PRECIP WILL HOLD OFF TILL NEAR
DARK AND INTO THE EVENING HOURS. SURFACE INSTABILITY IS EXTREMELY
LIMITED WITH SREF PROBS OF EVEN 500 J/KG HOLDING BELOW 5% OVER LAND.
HOWEVER...THERE IS INITIALLY SOME MARGINAL INSTABILITY ALOFT PROGGED
BY GUIDANCE AS SHOWALTER INDICES APPROACH ZERO OVER THE WESTERN
ZONES DURING THE EVENING HOURS. WITH THIS IN MIND WOULD NOT BE
SURPRISED TO GET A FEW RUMBLES OF THUNDER WITH THE BAND OF
SHOWERS...HOWEVER ANY STRONG STORM POTENTIAL APPEAR VERY UNLIKELY.

COLD FRONT IS THEN EXPECTED TO STEADILY PUSH SOUTHEAST ACROSS THE
AREA THROUGH THE NIGHT AND EXIT THE SOUTHEAST BIG BEND NEAR OR
SHORTLY AFTER SUNRISE TUESDAY MORNING. INITIAL SHORTWAVE ENERGY IS
PROGGED TO SHEAR OUT RAPIDLY TO THE NORTHEAST AS THE MAIN TROUGH
ORGANIZES WELL TO THE NORTH. AS THIS OCCURS THE LARGE SCALE LIFT
OVERHEAD ALL BUT COLLAPSES. MOISTURE AXIS BECOMES RATHER STRUNG OUT
INTO THE EASTERN HALF OF THE FORECAST ARE AS WELL. WITH ALL THIS IN
MIND SHOULD EXPECT A RATHER SOLID LINE OF RAIN/EMBEDDED STORMS OVER
THE WEST THIS EVENING TO WEAK AND THIN OUT AS IT MOVES EAST AFTER
MIDNIGHT. SHOWALTER INDICES SHOW A LESSENING OF THE ELEVATED
INSTABILITY INTO OUR EASTERN ZONES AND WILL NOT BRING THUNDER
MENTION EAST OF THE APALACHICOLA RIVER. FAR EASTERN AREA FROM
VALDOSTA INTO THE EASTERN FLORIDA BIG BEND MAY ONLY SEE A QUICK
LINE OF LIGHTER SHOWERS PASS THROUGH LATE TONIGHT WITH VERY LITTLE
IN THE WAY OF ACCUMULATION.

ANY LINGERING SHOWERS SHOULD EXIT THE SOUTHEAST FLORIDA BIG BEND
SHORTLY AFTER SUNRISE WITH CLOUDS RAPIDLY DECREASING THROUGH THE
MORNING. EXPECTING A PARTLY TO MOSTLY SUNNY AFTERNOON ALMOST
REGION-WIDE WITH A GUSTY NORTH TO NORTHWEST WIND AND HIGH TEMPS IN
THE LOWER TO MIDDLE 60S.

&&

.MARINE...
HIGH PRESSURE WEAKENS AND SLIDES EAST INTO THIS EVENING ALLOWING
WINDS TO COME AROUND TO THE SOUTHEAST AND EVENTUALLY SOUTH LATER
TODAY. COLD FRONT CROSSES THE WATERS FROM WEST TO EAST TONIGHT WITH
A SHARP WINDS SHIFT TO THE NORTHWEST AND NORTH. WINDS WILL INCREASE
IN THE WAKE OF THE FRONT TO CAUTIONARY LEVELS WITH A PERIOD OF
ADVISORY LEVEL WINDS POSSIBLE INTO TUESDAY AFTERNOON. NORTHERLY
FLOW WILL REMAIN ELEVATED NEAR CAUTIONARY LEVELS THROUGH TUESDAY
NIGHT. WINDS WILL THEN RAPIDLY DIMINISH INTO THE DAYLIGHT HOURS
WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS OVER THE NORTHEAST GULF
OF MEXICO. THIS HIGH WILL REMAIN IN CONTROL OF THE FORECAST WATERS
PROVIDING LIGHT WINDS AND SEAS THROUGH THURSDAY BEFORE THE NEXT
SYSTEM BEGINS TO APPROACH FROM THE WEST FOR THE EARLY PART OF THE
UPCOMING WEEKEND.

&&

.AVIATION...
VFR CIGS (6-12K FT) WILL INCREASE FROM NORTHWEST TO SOUTHEAST TODAY
AHEAD OF AN APPROACHING COLD FRONT. SURFACE WINDS WILL QUICKLY VEER
FROM EAST-SOUTHEAST TO SOUTH AHEAD OF THE FRONT...BUT WILL REMAIN
LESS THAN 10 KT. SCATTERED TO NUMEROUS SHRA WILL AFFECT KDHN BY LATE
AFTERNOON OR EARLY EVENING...THEN THE REST OF THE TERMINALS TONIGHT.
BRIEF PERIODS OF MVFR VIS/CIGS WILL BE POSSIBLE IN THESE SHRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  68  44  65  31  63 /  20  50  00  00  00
PANAMA CITY  69  48  64  34  64 /  40  60  00  00  00
DOTHAN       66  41  63  31  62 /  50  60  00  00  00
ALBANY       65  42  62  31  59 /  30  60  00  00  00
VALDOSTA     69  43  64  31  63 /  10  50  00  00  00
CROSS CITY   72  48  65  31  65 /  10  30  05  00  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...FIRE WX WATCH TUE AFTN ALL ZONES.
GM...NONE.

&&

AVIATION...FOURNIER
SYNOPSIS/UPDATE/MARINE...MROCZKA
Hazardous weather outlook, Nov 24, 1:36 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 AM EST MON NOV 24 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-251000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
236 AM EST MON NOV 24 2008 /136 AM CST MON NOV 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER...A
DEVELOPING COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS
AFTERNOON AND MOVE THROUGH THE AREA TONIGHT AND TUESDAY MORNING.
SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TO DEVELOP OUT AHEAD OF
THE FRONT...BUT TOTAL RAINFALL AMOUNTS SHOULD BE LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
HIGH PRESSURE WITH YET ANOTHER SHOT OF COLD AND DRY AIR WILL BUILD
INTO THE REGION BEHIND THE COLD FRONT FOR TUESDAY AND WEDNESDAY...
WITH POSSIBLE LIGHT FREEZES OVER THE INTERIOR ON WEDNESDAY AND
THURSDAY MORNINGS. A GRADUAL WARMING TREND IS EXPECTED BY THE END
OF THE WEEK BEFORE THE NEXT COLD FRONT APPROACHES THE AREA ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 4:19 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more9 hr

Nearby

Red Flag Warnings in Georgia, 2008Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.